2 doctors weighed in:

I finished my z-pack for bronchitis, but i'm still having problems. Is this normal?

2 doctors weighed in
Dr. Sue Ferranti
Internal Medicine

In brief: Possibly...

Sometimes, after acute bronchitis has healed, the airways remain inflamed and this produces bronchospasm so the cough continues.
If your doctor diagnoses this, you can be placed on a bronchodilator and a steroid inhaler until the residual cough completely resolves. So, see you doctor for a follow-up visit. If you smoke, you need to quit today!

In brief: Possibly...

Sometimes, after acute bronchitis has healed, the airways remain inflamed and this produces bronchospasm so the cough continues.
If your doctor diagnoses this, you can be placed on a bronchodilator and a steroid inhaler until the residual cough completely resolves. So, see you doctor for a follow-up visit. If you smoke, you need to quit today!
Dr. Sue Ferranti
Dr. Sue Ferranti
Thank
Dr. Scott Mackinnon
Anesthesiology

In brief: Not uncommon at all

"z-pack" or azythromycin is an antibiotic used to treat many(but not all) bacterial infections of the upper airways.
Most bronchitis, however is caused by a virus. Azythromycin is frequently given because a bacterial infection can occur along with(or because of) the viral infection, and one would treat that with antibiotics. The viral infection will run its course. If it continues, consult doc.

In brief: Not uncommon at all

"z-pack" or azythromycin is an antibiotic used to treat many(but not all) bacterial infections of the upper airways.
Most bronchitis, however is caused by a virus. Azythromycin is frequently given because a bacterial infection can occur along with(or because of) the viral infection, and one would treat that with antibiotics. The viral infection will run its course. If it continues, consult doc.
Dr. Scott Mackinnon
Dr. Scott Mackinnon
Thank
Get help from a real doctor now
Dr. Steven Seres
Board Certified, Internal Medicine
17 years in practice
497K people helped
Continue
108,000 doctors available
Read more answers from doctors